Hi, I have suffered from chronic itching and skin rash for the last few years, I also suffer very badly when i am in the sun from what i assume is heat rash even though i have been on steroid tablets, steroid creams, anti hystamines and so on at the time that i go to a hot country, I go to spain once a year as my parents live there and each year i end up looking like im diseased when i come home. I have gone to doctor after doctor but to no avail as i seem to just suffer with itch and rash at any given time throughout each day. Most common areas are arms, legs, knees and front of neck also sometimes back and stomach, these rashes can appear differently but they mostly come up like a white pimple under the skin and red inflamed skin around the area then develop into scab like sores can then turn purple and the scar for a number of weeks. I have now seen a new doctor and he is convinced it is scabies!! So i want to know could i have been suffering with scabies for a number of years and can this be what flairs my skin up in the heat and direct sunshine. I am exhausted with searching for answers and so so tired of scratching until i bleed. Any advice or help will be really appreciated. I am now about to start a treatment for scabies but i am desperate to know if this is also the cause of what seems to be a terrible heat rash which i suffer every year without fail when i visit Spain.
This could be an allergic reaction to the sun.Cholinergic urticaria is a subcategory of physical urticaria hives) that is a skin rash brought on by a hypersensitive reaction to body heat. Symptoms follow any stimulus to sweat such as exercise , heat from the sun (which could also indicate solar urticaria), saunas, hot showers, spicy foods which may cause an increase in body temperature or even stress due to blushing or anger.
Typically the rash occurs on the upper trunk and the arms but can appear on other parts of the body. The rash typically develops within a few minutes of a rise in body temperature but can take longer to appear visibly on the skin. The visible rash is often preceded by a general warming of the skin or itchiness.
Cholinergic urticaria can be very difficult to treat.Drug treatment is typically in the form of antihistamines such as loratadine (Claritin), hydroxyzine, cetirizine and other H1 receptor antagonists. These are taken on a regular basis to protective effect, lessening or halting attacks. Loratadine has an advantage due to its minimal side effects.
It is unusual for scabies to flare up in the heat.You can also apply calamine lotion to soothe the skin.
Thank you so much, I think you have really hit the nail on the head with your diagnosis. It seems to fall exactly into place with my every day activity, and really seems to explain the outbursts of rash i get i must say when im warm, hot or flustered and not just in direct contact with the sun.
Because I have two and three types of rashes at any given time i am going to go ahead with the treament for scabies and see if that particular type of rash clears up but i am definatley going to research the web site that you gave me and then I will also get blood tested for any food allergies etc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.